Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 103, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 29, 2019, 11:17 PM CDT for Assumption Parish, Saint James Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2019, 11:17 PM CDT (04:17 UTC)
- Expired
- Oct 29, 2019, 11:45 PM CDT
- In force
- 28 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Assumption Parish, LA, Saint James Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
019
WFUS54 KLIX 300417
TORLIX
LAC007-093-300445-
/O.NEW.KLIX.TO.W.0103.191030T0417Z-191030T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1117 PM CDT Tue Oct 29 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southwestern St. James Parish in southeastern Louisiana...
Northeastern Assumption Parish in southeastern Louisiana...
* Until 1145 PM CDT.
* At 1116 PM CDT, a severe thunderstorm capable of producing a
tornado was located over Supreme, or near Napoleonville, moving
north at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Napoleonville and Paincourtville around 1145 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2999 9115 3006 9093 2990 9088 2988 9089
2987 9091 2984 9092 2981 9099
TIME...MOT...LOC 0416Z 165DEG 8KT 2987 9096
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$1 follow-up statement
534
WWUS54 KLIX 300437
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1137 PM CDT Tue Oct 29 2019
LAC007-093-300447-
/O.EXP.KLIX.TO.W.0103.000000T0000Z-191030T0445Z/
St. James LA-Assumption LA-
1137 PM CDT Tue Oct 29 2019
...THE TORNADO WARNING FOR SOUTHWESTERN ST. JAMES AND NORTHEASTERN
ASSUMPTION PARISHES WILL EXPIRE AT 1145 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 2999 9115 3006 9093 2990 9088 2988 9089
2987 9091 2984 9092 2981 9099
TIME...MOT...LOC 0437Z 165DEG 8KT 2991 9097
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 29, 4:14 PM CDT, 7 hours 3 minutes earlier.
Area forecast discussion, Oct 29, 4:14 PM CDT, 7 hours 3 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
414 PM CDT Tue Oct 29 2019
.SHORT TERM...
Warm front just south of the Mississippi River bird foot and
slowly advancing northward. KLIX VAD wind profiler shows easterly
winds around 25kt from surface to about 2.5kft and lowerly slowly.
This is the depth of the cool wedge with isentropic lift on
southerly flow occurring over this layer. Models differ in
depicting convective nature this evening. The CAM models are more
robust but considerably early, generally in the 03-05Z range,
while the conventional models are focused more on the 09-12Z
range, when the air mass should be more surface based. The early
timeframe would appear to still be slightly elevated in nature but
the helicity is more optimized. The small window of opportunity
would be in the transtion to surface based just before the
helicity diminishes appreciably due to more unilinear flow as warm
front progresses farther inland. Problem is the climatologically
favored nocturnal nature of the convection and severe potential.
Marginal risk is quite plausible and warranted, as coverage should
remain sparse, but any cells that move off the coastal waters
would be cabable of producing type II waterspouts and marine layer
funnels that may briefly touch down in the zone immediately along
and just south of the warm frontal boundary. Thereafter, the focus
shifts to prolonged period of intermittent showers and storms for
much of the day Wednesday in the warm sector of approaching cold
front. Warmest temperatures for Thursday may well be the midnight
temperature Wednesday night as strong cold air advection brings
tempertures lowering throughout the day Thursday. Prior to frontal
passage, warm air advection should be capable of getting highs to
around 80 for Wednesday despite the rainfall.
.LONG TERM...
Cold front passage Thursday morning should bring an end to
trailing rain by late morning or very early afternoon.
Temperatures fall steadily, reaching the upper 40s to lower 50s by
trick-or-treat time with a chilling brisk northwest wind. Lows
Friday morning likely to settle around 40F in the interior
sections, maybe a few locations fall into the upper 30s, but
hesitant to hit as hard as guidance due to likely cloud cover
under zonal southern branch flow aloft. Air mass becomes re-
enforced Friday night into Saturday for a cold and breezy weekend.
&&
.AVIATION...
IFR ceilings have been occurring at terminals north of the warm
front, but should improve to MVFR levels later this evening as
warm front progresses inland, then bouncing between MVFR and VFR
during intermittent convection for much of the day Wednesday.
There may be a brief 1-2 hour wind of low level wind shear in the
immediate warm frontal zone before the wind column becomes more
unidirectional southerly flow 10Z-12Z and beyond.
&&
.MARINE...
Gradient flow today to maintain moderate onshore flow that will
likely soften once the warm front moves onshore and disrupts the
gradient. Astronomical high tides this evening should provide some
minor inundation mainly on the east facing shores tonight. Coastal
flood advisory is being maintained. Strong cold air advection
behind frontal passage will produce Small Craft Advisory
conditions Thursday into Friday morning, and may become re-
enforced with subsequent high pressure surge Friday night into
Saturday morning.
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Forecast support to City of New Orleans. Marginal risk
of excessive rainfall starting today. Coastal flood advisory.
Marginal Risk of severe thunderstorms tonight/early Wed morning.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 64 79 52 60 / 70 70 80 80
BTR 67 81 52 59 / 60 80 80 70
ASD 66 81 58 70 / 90 80 60 80
MSY 70 82 60 70 / 90 70 60 70
GPT 67 78 63 72 / 90 80 50 70
PQL 67 80 65 76 / 90 80 50 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory from 7 PM this evening to 7 AM CDT
Wednesday for LAZ040-062-064-066>070.
GM...Small Craft Advisory until 1 AM CDT Wednesday for GMZ550-552-555-
570-572-575-577.
MS...Coastal Flood Advisory from 7 PM this evening to 7 AM CDT
Wednesday for MSZ080.
GM...Small Craft Advisory until 1 AM CDT Wednesday for GMZ552-555-570-
572-575-577.
&&
24/RRHazardous weather outlook, Oct 29, 11:47 AM CDT, 11 hours 30 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1147 AM CDT Tue Oct 29 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-300500- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1147 AM CDT Tue Oct 29 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight There is marginal risk of severe thunderstorms tonight into the early morning hours. The main threat will be isolated tornadoes, that may develop in the pre-dawn hours and waterspouts in the near shore waters that may move ashore as a warm front lifts north through the outlook area. Gusty winds 25 to 45 mph will also be possible. The threat is expected to dimisish once the warm front moves north of the outlook area later Wednesday morning. There is a marginal risk of heavy rainfall east of line from Liberty Mississippi to Houma Louisiana, including New Orleans Metro and the Mississippi coast. Isolated flash flooding is possible. There is a coastal flood advisory in effect tonight for Hancock County and Louisiana coastal parishes except those in Lake Pontchartrain. Tides will be about 1 to 2 feet above normal. Some minor inundation of low lying areas will be most likely during astronomical high tide this evening and tonight. A small craft advisory is in effect this afternoon and tonight for offshore coastal waters south and east of the Louisiana coastline. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hazardous marine winds will develop in coastal waters Thursday through Friday. Occasional gale wind gusts will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed mainly between 3 am and 9 am tonight into Wednesday morning. 24/RR
In the hours before
Special weather statement, Oct 29, 10:16 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
1016 PM CDT Tue Oct 29 2019
LAZ056-057-059-065-300400-
Upper Terrebonne-Assumption-Upper Lafourche-St. James-
1016 PM CDT Tue Oct 29 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JAMES...NORTH
CENTRAL TERREBONNE...NORTHWESTERN LAFOURCHE AND CENTRAL ASSUMPTION
PARISHES...
At 1015 PM CDT, a cluster of strong thunderstorms was located near
Schriever, or near Thibodaux, moving north at 10 mph.
Winds in excess of 25 mph are possible with this storm.
Locations impacted include...
Thibodaux, Napoleonville, Schriever, Supreme, Gray, Chackbay,
Labadieville, South Vacherie, North Vacherie and Raceland.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2994 9112 2998 9072 2967 9068 2966 9099
2965 9099 2965 9109 2974 9110 2976 9109
2978 9110 2981 9110 2982 9111
TIME...MOT...LOC 0315Z 169DEG 10KT 2974 9090Special weather statement, Oct 29, 11:00 PM CDT, 17 minutes before
Special Weather Statement National Weather Service New Orleans LA 1100 PM CDT Tue Oct 29 2019 LAZ049-056>059-300445- Ascension-Assumption-St. John The Baptist-Upper Lafourche-St. James- 1100 PM CDT Tue Oct 29 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JOHN THE BAPTIST...SOUTHWESTERN ASCENSION...ST. JAMES...NORTHWESTERN LAFOURCHE AND NORTHEASTERN ASSUMPTION PARISHES... At 1059 PM CDT, a strong thunderstorm was located near Labadieville, or 7 miles southeast of Napoleonville, moving north at 10 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Thibodaux, Donaldsonville, Napoleonville, Reserve, Gramercy, Lutcher, South Vacherie, Paincourtville, Convent, North Vacherie, Garyville, Wallace, Supreme, Chackbay, Labadieville, Belle Rose and Edgard. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3012 9104 3011 9055 2979 9060 2979 9110 TIME...MOT...LOC 0359Z 187DEG 10KT 2987 9092
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 9:43 PM CDT | Special Marine Warning | LIX | 47 min | |
| Oct 29, 10:16 PM CDT | Special Weather Statement | LIX | Assumption | 44 min |
| Oct 29, 11:00 PM CDT | Special Weather Statement | LIX | Assumption, Saint James | 45 min |
| Oct 30, 12:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| Oct 30, 1:16 AM CDT | Special Marine Warning | LIX | 59 min | |
| Oct 30, 1:50 AM CDT | Special Marine Warning | LIX | 55 min | |
| Oct 30, 1:56 AM CDT | Special Marine Warning | LIX | 64 min | |
| Oct 30, 2:44 AM CDT | Special Marine Warning | LIX | 46 min | |
| Oct 30, 4:22 AM CDT | Small Craft Advisory | LIX | 54 hr | |
| Oct 30, 5:36 AM CDT | Special Weather Statement | LIX | Lafourche | 54 min |
| Oct 30, 11:36 AM CDT | Special Weather Statement | LIX | Orleans | 24 min |
| Oct 30, 12:16 PM CDT | Special Weather Statement | LIX | Jefferson | 89 min |
| Oct 30, 1:00 PM CDT | Special Marine Warning | LIX | 60 min | |
| Oct 30, 1:45 PM CDT | Special Weather Statement | LIX | Jefferson | 45 min |
| Oct 30, 2:39 PM CDT | Special Weather Statement | LIX | Jefferson | 66 min |
| Oct 30, 2:54 PM CDT | Areal Flood Advisory | LIX | Plaquemines | 3 hr |
| Oct 30, 3:35 PM CDT | Special Weather Statement | LIX | Saint Charles | 40 min |
| Oct 30, 3:52 PM CDT | Special Weather Statement | LIX | Jefferson | 53 min |
| Oct 30, 4:11 PM CDT | Special Weather Statement | LIX | Saint Charles | 49 min |
| Oct 30, 4:30 PM CDT | Special Marine Warning | LIX | 60 min |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.